PCOSupport Community Forums  

Go Back   PCOSupport Community Forums > PCOSA Forums > General Discussion

Notices

Reply
 
Thread Tools Display Modes
Old 10-14-2006, 06:44 PM   #1
Blessed
Guest
 
Posts: n/a
Default Does Metformin make you tired?

Does Metformin make you tired?

I have to take it right before bed because it knocks me out and if I don't sleep at least 12 hours then I am like a zombie all day long! My doctor has never heard of this before and asked if I wanted to stop taking it but I wanted to stay on it and see if my body would just adjust to it. We are keeping it at only 750 mg until December... Can anyone relate?
  Reply With Quote
Old 10-16-2006, 01:24 PM   #2
slong007
Senior Member
 
Join Date: Apr 2006
Location: St. Louis, MO
Posts: 166
Default

Blessed - Met has actually given me more energy. I attribute that to my insulin being under control. If I eat too many of the wrong things (sugar or refined carbs) then I become more tired. Look at your diet. What types of foods are you eating? Are you following a low-gi diet like South Beach or the GI Diet? You should be eating as though you are a diabetic. Avoiding sugar and refined carbs. Additionally are you getting any exercise? Getting exercise will actually help increase your energy level.

Good luck!
__________________
SLong
slong007 is offline   Reply With Quote
Old 10-25-2006, 12:12 AM   #3
salt96
Junior Member
 
Join Date: Dec 2005
Location: Virginia
Posts: 13
Send a message via AIM to salt96 Send a message via MSN to salt96
Default

Hi Blessed. Metformin seems to make me quite tired too. My whole body feels weak by the late afternoon/early evening.

slong007- your reply that eating refined carbs makes you tired is interesting. I try not to eat too many refined carbs but it's hard. I'll have to pay more attention to what I eat and see if that helps.
__________________
28 years old
Loestrin Fe 1/20
Spironolactone 100mg
Metform HCL 2000mg
salt96 is offline   Reply With Quote
Old 10-25-2006, 12:47 AM   #4
tweety
Guest
 
Posts: n/a
Default

When I first started taking met it did get that way. After a few weeks on it it went away and know I got more energy.
  Reply With Quote
Old 10-25-2006, 09:03 AM   #5
sweetsunshine72
Senior Member
PCOSuperStar!
 
sweetsunshine72's Avatar
 
Join Date: Apr 2006
Location: New Brunswick, Canada
Posts: 3,536
Default

It could be that it is reducing your blood sugar a bit too quickly. Try eating a small amount of carb, followed by a healthy protien (ie: apple with low-fat peanut-butter), and see if that helps. It should go away once your body gets used to it, though.
__________________
Registered Massage Therapist
2200-hour program in Canada
Focus on women's health and managing chronic health issues
www.massageforlifenb.com

Also:
DS (1992)
Diagnosed PCOS 1994
Cannot tolerate BCP
No treatment for 12 years
Now, Metformin 1,500 mg/day, Fish Oil, D3, good multi
sweetsunshine72 is offline   Reply With Quote
Old 10-25-2006, 11:23 AM   #6
salt96
Junior Member
 
Join Date: Dec 2005
Location: Virginia
Posts: 13
Send a message via AIM to salt96 Send a message via MSN to salt96
Default

Thanks tweety and sweetsunshine72. It is encouraging to know that it gets better!
__________________
28 years old
Loestrin Fe 1/20
Spironolactone 100mg
Metform HCL 2000mg
salt96 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -4. The time now is 09:00 PM.


Powered by vBulletin® Version 3.7.0
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.